Sign in to follow this  
Followers 0

Lamictal and itching

13 posts in this topic

Posted

Hi,

 I started taking lamictal about 6-8 weeks ago and am now up to 150mg this week I started having severe itching especially at night. I have NO rash (believe me I've checked 100 times because I'm so paranoid LOL) I see my Dr next week so I will talk to her but just wanted to see if anyone else has experienced this.

Thanks!

~Amanda

 

Share this post


Link to post
Share on other sites

Posted

Oh my, yes. When I started lamictal I nearly scratched my skin off. No rash though, and it did eventually ease off, though I still think I am itchier than the average person.

Share this post


Link to post
Share on other sites

Posted

I would take some benedryl to help w the itching, but for SURE discuss this with  your Pdoc, 

and if you get a rash call, as soon as possible.

Share this post


Link to post
Share on other sites

Posted

I have been having this issue since August. I have been on Lamictal for like two years now, but in August the evil flight attendant decided to gate check my bag with my meds at the last minute so I was without my Lamictal for just two days, but then all of the sudden I started to itch like crazy on my legs at night when I started taking it again at the same dose. At first I freaked out but I had no rash. Anyways, my pdoc and I are pretty sure I'm just allergic to the Lamictal and that it wasn't really helping me that much anyways so I have been titrating off of it since. She prescribed me hydroxyzine (an anti-histamine) to deal with the itching and it helps. It has been getting better as we lower the dose. 

Share this post


Link to post
Share on other sites

Posted (edited)

I got itchy on Lamictal - it got better.

 

People are very concerned about The Rash (and rightly so) but Lamictal is also known for other benign rashes and itches and hypersensitivities, so be cautious, but don't freak out either.

 

If it continues, you could consider switching to hypoallergenic soaps and detergents.  Sometimes that helps.  

Edited by tryp

Share this post


Link to post
Share on other sites

Posted

Every time I have gone up on lamictal I get the itches. About 3 months ago I went to 500mg and now I just can't quite get rid of the itch.

I think wearing scratchy winter sweaters is making it last longer too.

Share this post


Link to post
Share on other sites

Posted

No itchy for me, but I have been on it for years.

Share this post


Link to post
Share on other sites

Posted

Almost all ACs can cause itching, although Lamictal is particularly good at it. I am itchy for a week or so after I raise my dose, but it mostly passes. I also get small patchy rashes on my forearms, but I did with tegretol, too.

Share this post


Link to post
Share on other sites

Posted

I got itchy this time around with my lamictal. No rash just crazy itching everywhere! Since I've been on this dosage it's gotten better, but I'll probably have to increase soon so I'm not looking forward to it.

Share this post


Link to post
Share on other sites

Posted

Every time I've gone up in dosage or take my doses too close apart, I've gotten itchy. Never a rash though. I've just learned to expect it.

Share this post


Link to post
Share on other sites

Posted

When I went up to 500mg I actually got an innocent rash. I knew I was itchie but I went to the medco for an annual and he noticed the rash and gave me a cream.

When I have gone up on lamictal I have had to cut back on dri king dr dr pepper because when I dri k a lot of it I also get itchie.

Share this post


Link to post
Share on other sites

Posted

I just posted about this in a different lamictal itch thread today, actually.. how funny. Anyway, about a week ago I titrated from 50mg to 100mg of lamictal (this is the 2nd time I've been on lamictal) and in this same timerame have noticed intense itchiness all over my body. A few times I've scratched absent-mindedly so hard that I ended up with open sores where I scratched the skin completely off. 

 

I have no rash and am not particularly worried about having one. I am going to wait it out and see if the itchiness subsides over the next week or so. If it continues, (I am to stay at 100mg of lamictal as my daily dose), I will then consult my pdoc. I am hesitant, however, because I don't see what he can really do about it other than take me off of it, which I don't want to do because it has helped a lot.

 

The first time I was on it, I never experienced this itching. Or perhaps I did and don't remember. 

 

It has been interesting trying to figure out what was causing this itch problem, because about a month ago I started using different soap, and I also am suffering from springtime allergies. Finding that it is probably the lamictal and that a lot of people have this side effect then titrating makes me feel a bit better about it. Wish me luck! :-)

Share this post


Link to post
Share on other sites

Posted

Lamictal makes me itch, though quite as badly as when I first started it. I also get little scabby patches all over my body. But I live with it because it has helped me so much.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0